Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 19, 2013, 9:16 PM CDT for Crockett County, Terrell County, Texas. It took effect at Sep 20, 2013, 12:24 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2013, 9:16 PM CDT (02:16 UTC)
- In effect from
- Sep 20, 2013, 12:24 AM CDT
- Expired
- Sep 20, 2013, 2:34 PM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TX, Terrell County, TX
The radar
The San Angelo radar (KSJT), 156 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Independence Creek 18 miles SSE of Sheffield (SFIT2). The gauge peaked at 6.66 ft at Sep 20, 2013, 3:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08447020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 6:11 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 19, 6:11 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT Thu Sep 19 2013
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
MVFR/IFR CIGs expected tonight and tomorrow as abundant tropical
moisture streams north. The heaviest rain will remain southeast of
most TAF sites mainly affecting FST and possibly MAF toward Friday
morning. Given the convective nature of the rain, CIGs could
bounce around the next few hours before settling below VFR levels
by 06Z. Improved conditions tomorrow afternoon, possibly to VFR,
but will keep it at high MVFR for now.
Hennig
&&
.PREV DISCUSSION... /ISSUED 232 PM CDT Thu Sep 19 2013/
DISCUSSION...
Shortwave energy from the remains of Manuel is currently in the
lower Trans Pecos region producing widespread light to moderate
rain with locally heavy rainfall in that region. Further west and
north areal coverage of precipitation is scattered but stronger
with some thunderstorm activity across the western Permian basin
and upper Trans Pecos. Expect the rain to continue this evening
and overnight with the heaviest amounts expected across the lower
Trans Pecos and southeast Permian Basin closest to the wave with
precipitable water values approaching 2 inches. Further west the
areal coverage of precipitation will not be as great but thunderstorms
have the potential to produce quick bursts of heavy rainfall.
Significant rainfall will continue Friday across the Permian Basin
and lower Trans Pecos due to another shortwave approaching from
Mexico. The precipitation will be enhanced by an approaching
frontal boundary from the north. For all of the above reasons will
keep the flash flood watch going tonight through early Friday
evening for much of west Texas.
The upper level trough axis will be slow to exit to the east Friday
night and Saturday so will keep a slight chance to chance of
showers and thunderstorms going these periods across mainly
west Texas. High temperatures Friday and Saturday will continue to
be below normal despite the tropical airmass due to considerable
cloudiness expected.
A warming and drying trend is expected to start Sunday and continue
through Tuesday of next week due to southwesterly flow aloft
redeveloping over the area. There could however be isolated
thunderstorms in the Davis mountains due to topography and some
instability, especially Tuesday. By next Wednesday and Thursday
have added a slight chance of convection across southeast New Mexico
and the higher terrain of west Texas due to a sharpening surface
trough in the southwesterly flow aloft. Temperatures will climb back to
above normal these days.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH through Friday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Borden...Crane...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Glasscock...Howard...Loving...Marfa Plateau...Martin...
Midland...Mitchell...Pecos...Presidio Valley...Reagan...
Reeves County and Upper Trans Pecos...Scurry...Terrell...
Upton...Ward...Winkler.
&&
10Hazardous weather outlook, Sep 19, 1:47 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT THU SEP 19 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 147 PM CDT THU SEP 19 2013 /1247 PM MDT THU SEP 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE FAIRLY WIDESPREAD THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR HEAVY RAIN WILL BE ACROSS THE TRANS PECOS...ESPECIALLY IN THE LOWER PORTIONS INCLUDING PECOS...TERRELL...AND BREWSTER COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE PERMIAN BASIN AND MOST OF THE TRANS PECOS. HEAVY RAINFALL IS ALSO POSSIBLE ALONG THE RIO CONCHOS IN MEXICO... AND ALONG THE RIO GRANDE RIVER. ELEVATED RIVER FLOWS ARE ALREADY OCCURRING ON THE RIO GRANDE DUE TO RELEASES FROM LUIS LEON RESERVOIR...BUT ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL AGAIN BE POSSIBLE FRIDAY ACROSS THE PERMIAN BASIN AND THE TRANS PECOS. THURSDAY/S RAIN WILL HAVE HAD A GOOD CHANCE TO PRE-CONDITION THE SOIL FOR RAPID RUNOFF FRIDAY. FLOODING AND FLASH FLOODING WILL REMAIN A DEFINITE CONCERN IN URBAN AND RURAL AREAS ON FRIDAY...ESPECIALLY WITH A FRONTAL BOUNDARY MOVING INTO THE AREA AND PROVIDING A LOW LEVEL FOCUS FOR SHOWERS AND STORMS TO DEVELOP ON. HEAVY RAIN COULD ALSO RESULT IN ELEVATED FLOWS...OR FLOODING...ON THE RIO GRANDE RIVER...ESPECIALLY SINCE WATER WILL CONTINUE TO BE RELEASED FROM THE LUIS LEON RESERVOIR IN MEXICO. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED LOCAL OFFICIALS SHOULD STAY ABREAST OF THE LATEST WEATHER FORECAST AND THE POTENTIAL FOR FLOODING AND FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:11 PM CDT | Areal Flood Advisory | MAF | Reagan | 4 hr |
| Sep 20, 3:20 AM CDT | Areal Flood Advisory | MAF | Terrell | 6 hr |
| Sep 20, 10:40 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 4 hr |
| Sep 20, 10:57 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 4 hr |
| Sep 20, 11:00 AM CDT | River Flood Warning | MAF | Brewster | 38 hr |
| Sep 20, 5:45 PM CDT | River Flood Warning | MAF | Presidio | 19 hr |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.